Thunderstorm Wind, Perry
- When
- May 12, 12:04 PM EST
- Where
- Perry County, Somerset
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -82.300
Trees and large branches were blown down.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 12, 10:31 AM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1100 AM EDT SUN MAY 12 2002 ...UPDATED AFD FOR BOTTOM ZONE NUMBERS..NOT COUNTY..PROGRAM GLICH. CURRENT PACKAGE OK FOR THE MOST PART. UPDATED ZONES FOR SVR TSTM WATCH FOR THIS AFT. INCR POPS TO REFLECT THIS AND PUT SVR/HVY R IN WATCH ZONES. TOOK PRECIP OUT ON THUR AND PUT IN ON FRI NIGHT. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT SUNDAY FOR ZONES WVZ009...WVZ010...WVZ011. VA...NONE. KY...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT SUNDAY FOR ZONES OHZ066...OHZ067...OHZ075...OHZ076...OHZ083>085. .END/SIKORA
WVZ028-030-039-121700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1230 PM EDT SUN MAY 12 2002 AT 1230 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED...13 MILES NORTHEAST OF SUTTON...MOVING EAST TO NORTHEAST AT 20 MPH. THIS WILL CARRY IT INTO SOUTHERN LEWIS AND UPSHUR COUNTIES BETWEEN 1230 AND 1 PM. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE LIKELY FROM THE THUNDERSTORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and large branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291149, 5291150, 5291151, 5291152.